The Annals of Mathematical Statistics

On the Large Sample Properties of a Generalized Wilcoxon-Mann-Whitney Statistic

A. P. Basu

Full-text: Open access

Abstract

Let there be two independent samples of sizes $m$ and $n$ respectively from two populations with continuous cdf's $F(x)$ and $G(y)$. To test the equality of the two populations Sobel [19], has proposed the statistic $V^{m,n}_r$ (to be defined later) based on the first $r$ ordered observations only. In this paper the large sample properties of $V^{m,n}_r$ have been studied. The test is compared with other "$r$ out of $N$" tests by computing the appropriate asymptotic relative efficiencies. The test statistic is found to be quite satisfactory in all the cases considered and is particularly suitable for location alternatives.

Article information

Source
Ann. Math. Statist., Volume 38, Number 3 (1967), 905-915.

Dates
First available in Project Euclid: 27 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aoms/1177698884

Digital Object Identifier
doi:10.1214/aoms/1177698884

Mathematical Reviews number (MathSciNet)
MR212951

Zentralblatt MATH identifier
0149.15006

JSTOR
links.jstor.org

Citation

Basu, A. P. On the Large Sample Properties of a Generalized Wilcoxon-Mann-Whitney Statistic. Ann. Math. Statist. 38 (1967), no. 3, 905--915. doi:10.1214/aoms/1177698884. https://projecteuclid.org/euclid.aoms/1177698884


Export citation